Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 41, NWS Topeka, KS

September 12, 2008Clay County, Kansas

NWS Topeka, KS issued this river flood warning at Sep 12, 2008, 2:17 PM CDT for Clay County, Kansas. It took effect at Sep 13, 2008, 12:08 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 2:17 PM CDT (19:17 UTC)
In effect from
Sep 13, 2008, 12:08 PM CDT
Expired
Sep 13, 2008, 2:24 PM CDT
In force
2 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Clay County, KS

The radar

The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 14.70 ft at Sep 13, 2008, 3:00 PM CDT.

actionminormoderate10152009/1209/1309/14
Action stage
10 ft
Minor stage
15 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 121917
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
217 PM CDT FRI SEP 12 2008

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC027-130317-
/O.NEW.KTOP.FL.W.0041.080913T1122Z-080915T0448Z/
/CYCK1.1.ER.080913T1122Z.080914T0000Z.080914T1648Z.NO/
217 PM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE REPUBLICAN RIVER AT CLAY CENTER.
* FROM SATURDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  2:00 PM FRIDAY THE STAGE WAS 10.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 17.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$
4 follow-up statements
000 
WGUS83 KTOP 122207
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
507 PM CDT FRI SEP 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC029-130607-
/O.EXT.KTOP.FL.W.0036.000000T0000Z-080914T0632Z/
/JMSK1.1.ER.080913T0100Z.080913T0600Z.080913T1232Z.NO/
507 PM CDT FRI SEP 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR JAMESTOWN.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM FRIDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE 
  BUFFALO CREEK FLOODS.

$$

KSC027-130607-
/O.CON.KTOP.FL.W.0041.080913T1122Z-080915T0448Z/
/CYCK1.1.ER.080913T1122Z.080914T0000Z.080914T1648Z.NO/
507 PM CDT FRI SEP 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* FROM SATURDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:00 PM FRIDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 17.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$
000 
WGUS83 KTOP 130206
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
906 PM CDT FRI SEP 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY 
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC029-131006-
/O.EXT.KTOP.FL.W.0036.000000T0000Z-080914T0054Z/
/JMSK1.1.ER.080913T0224Z.080913T0600Z.080913T0654Z.NO/
906 PM CDT FRI SEP 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR JAMESTOWN.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM FRIDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 16.3 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS ALONG THE CREEK AS THE
  SOUTH BANK OVERFLOWS.

$$

KSC027-131006-
/O.EXT.KTOP.FL.W.0041.080913T1048Z-080914T0900Z/
/CYCK1.1.ER.080913T1048Z.080913T1200Z.080913T2100Z.NO/
906 PM CDT FRI SEP 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 15.2 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  HIGHWAY 24 TO MILFORD LAKE.

$$
000 
WGUS83 KTOP 131033
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
533 AM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC027-131833-
/O.EXT.KTOP.FL.W.0041.080913T1708Z-080914T0900Z/
/CYCK1.1.ER.080913T1708Z.080913T1800Z.080913T2100Z.NO/
533 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:00 AM SATURDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  HIGHWAY 24 TO MILFORD LAKE.

$$
000 
WGUS83 KTOP 131924
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
224 PM CDT SAT SEP 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC029-131954-
/O.CAN.KTOP.FL.W.0036.000000T0000Z-080914T0054Z/
/JMSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
224 PM CDT SAT SEP 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BUFFALO CREEK NEAR JAMESTOWN.
* AT  2:00 PM SATURDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.2 FEET BY SUNDAY 
  MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS ALONG THE CREEK AS THE
  SOUTH BANK OVERFLOWS.

$$

KSC027-131954-
/O.CAN.KTOP.FL.W.0041.000000T0000Z-080914T0900Z/
/CYCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
224 PM CDT SAT SEP 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* AT  2:00 PM SATURDAY THE STAGE WAS 14.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.7 FEET THIS
  EVENING.
* IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  HIGHWAY 24 TO MILFORD LAKE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 11:36 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 12, 11:36 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1136 AM CDT FRI SEP 12 2008

.UPDATE...

UPDATE FOR AFTERNOON WEATHER AND 18Z AVIATION.

&&

.DISCUSSION...

GOING FORECAST IN GREAT SHAPE THIS MRNG. WIDESPREAD RAIN...SOME
LOCALLY HEAVY...CONT IN DEEP TROP PLUME FM THE DESERT SW INTO THE
CNTRL PLAINS. LATEST DETERMINISTIC AND ENSEMBLE FORECAST INDC THIS
TREND WILL CONT TODAY...BUT THE WIDESPREAD ACTIVITY MAY LIFT A
LITTLE FARTHER NORTH THROUGH THE DAY. SFC LO OF 1010MB WAS
CURRENTLY OVR S-CNTRL KS WITH A WRMFNT EWD INTO E-CNTRL KS. THIS
SFC LO IS PROGGED TO TRACK NEWD THRU THE CWA DURING THE AFTN ALNG
WITH THE WRMFNT LIFTING A LITTLE FARTHER NORTH. ENHANCED WIND
FIELD ARND THE PV OVR CNTRL KS CREATING A FAVORABLE LO LVL SHEAR
ENVIRONMENT FOR ROTATING STORMS AND THIS HAS ALREADY BEEN SEEN
WITH A STORM EARLIER IN LYON COUNTY. THUS MAIN CHANGE TO GOING
FORECAST WAS TO UPDATE THE HWO FOR THE MENTION OF ISOLATED
TORNADOES THIS AFTN. OTHERWISE...LOWERED GOING HIGHS A TOUCH IN
THE NW WHERE PERSISTENT RAIN AND COOL NERLY LO LVL FLOW SHLD CONT.

NEW ZFP/GRIDS ALREADY OUT.

&&

.AVIATION...

WIDESPREAD MVFR CONDS ASSOCIATED WITH THE DEEP MOISTURE FEED AND
ONGOING PRECIPITATION. THIS IS EXPECTED TO CONTINUE AT LEAST THRU
06Z TONIGHT WITH LO LVL FLOW TURNS MORE NWRLY AND THE LO LEVEL DRY
A BIT. THUS WL CONT THE PRECIP AND MVFR CONDS THRU THAT TIME. SOME
IFR NOTED THIS MRNG WITH THE HEAVIEST RAINFALL AND WL HANDLE THAT
WITH TEMPO GROUPS AND SHORT TERM UPDATES FOR HEAVIER BANDS MOVING
THRU.

&&

.PREV DISCUSSION... /ISSUED 339 AM CDT FRI SEP 12 2008/

DISCUSSION...

RAINFALL DURATION AND RATE IS THE MAIN ISSUE FOR THIS FORECAST.

00Z UPPER AIR DATA AND OVERNIGHT WATER VAPOR IMAGERY SHOWING UPPER
LOWS NEAR SLC AND THE NORTHERN BAJA WITH 50-60M 500MB HEIGHT FALLS
IN BRITISH COLUMBIA. DEEP MOISTURE WAS ENTRENCHED OVER THE CENTRAL
AND SOUTHERN PLAINS...WITH 1.75 TO 2 INCH PRECIPITABLE WATER
VALUES FROM MAF TO TOP TO ILX AND POINTS SOUTHWARD. A MODIFIED
COLD FRONT WAS STRETCHING FROM NORTH TEXAS TO EASTERN IOWA AT 08Z
WITH WIDESPREAD SHOWERS ALONG AND AHEAD OF IT...THE MOST INTENSE
IN SOUTH CENTRAL KANSAS AHEAD OF A WEAK SHORTWAVE TROF IN THE
SOUTHWEST UPPER FLOW BETWEEN THE WESTERN UPPER LOWS AND
SOUTHEASTERN CONUS RIDGING.

STRONG LOW LEVEL THETA-E ADVECTION WILL ACCOMPANY THE INITIAL UPPER
WAVE FOR WIDESPREAD PRECIPITATION TODAY...WITH THE GREATER
COVERAGE LIKELY SHIFTING NORTH THIS AFTERNOON ALONG THE STALLING
BOUNDARY WHERE SOME RESPECTABLE ISENTROPIC LIFT WILL CONTINUE. THE
B.C. WAVE WILL PUSH THE ROCKIES UPPER WAVE EAST TONIGHT AND INDUCE
SURFACE CYCLOGENESIS IN IOWA...WITH MOISTURE CONVERGENCE ALONG THE
EASTWARD SURGING BOUNDARY BRINGING MORE PRECIPITATION TO THE
AREA. PRECIPITABLE WATER VALUES WILL SURGE INTO THE 2 TO 2.5 INCH
RANGE TODAY /NEAR THE HIGHEST LEVELS ON RECORD FOR TOP IN
SEPTEMBER/ AND SUPPORT VERY EFFICIENT RAINFALL PRODUCTION.
ALTHOUGH RATES MAY NOT BE NEAR THOSE OF THIS PAST EVENING IN THE
CNK VICINITY...HEAVY AMOUNTS ARE STILL EXPECTED TO ACCUMULATE BY
LATE TONIGHT. AS SEEN IN RECENT MODEL TRENDS...CONCERN IS NOW
GREATER FOR NORTHERN AREAS WHERE THE SYNOPTIC SCALE FORCING MAY BE
THE MOST PROLONGED...AND NOW WHERE ANTECEDENT CONDITIONS ARE
RATHER MOIST. HAVE SPREAD THE FLOOD WATCH ACROSS THE ENTIRE AREA
AS A RESULT. SHOULD SEE A GRADUAL END TO THE RAIN SATURDAY AS THE
FRONT AND WAVE EXIT TO THE EAST AND SOUTH...BUT WOULD NOT AT ALL
BE SURPRISED TO SEE MORE RIVERS RISE BEYOND SATURDAY MORNING. WILL
LET LATER SHIFTS DECIDED ON STRETCHING THE WATCH AS THE RAINFALL
AMOUNTS AND LOCATIONS ARE REALIZED.

A MORE SOUTHERN AND EASTERN TRACK FOR IKE IS ALSO SHOWING
ITSELF...THOUGH FAR SOUTHEASTERN AREAS SHOULD SEE SOME RAINFALL
FROM IT. HAVE TIGHTENED THE POP GRADIENT FOR SATURDAY NIGHT AND
SUNDAY. SHOULD FINALLY SEE SOME SUNSHINE SUNDAY AS LARGE SCALE
SUBSIDENCE TAKES HOLD BEHIND THE DEVELOPING LONGWAVE TROF.

65

AVIATION...
TAF SITES HAVE SEEN A SMALL WINDOW OF IMPROVEMENT OVER THE LAST
SEVERAL HOURS WITH LIGHT DRIZZLE AND VFR CONDITIONS. EXPECT THIS
TO BE SHORT-LIVED AS EXPANSIVE PRECIPITATION SHIELD FROM NORTHERN
OKLAHOMA INTO CENTRAL KANSAS SHIFTS INTO THE AREA. ANTICIPATE MVFR
CONDITIONS TO RETURN BETWEEN 06-08Z. IFR CONDITIONS WILL BE
POSSIBLE WITHIN THE HEAVIEST ACTIVITY. WILL NEED TO MONITOR MHK
FOR IFR CONDITIONS THE NEXT FEW HOURS AS ENHANCED PRECIP BAND
SHIFTS CLOSER. FORECAST CONTINUES AN EXTENDED DURATION OF RAINFALL
PERIODS DURING THE TAF FORECAST...SO EXPECT MAINLY MVFR CONDITIONS
THROUGH SATURDAY EVENING WITH IFR POSSIBLE IN HEAVIER ACTIVITY.
BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-
KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-
KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-
KSZ059.

&&

BOUSTEAD
Hazardous weather outlook, Sep 12, 11:17 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1117 AM CDT FRI SEP 12 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-131630-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1117 AM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN...SOME LOCALLY HEAVY WILL CONTINUE ACROSS THE
ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THIS WILL CONTINUE TO LEAD
TO LOCALIZED FLOODING OF CREEKS AND RIVERS INTO THE WEEKEND. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO THE SOUTH
OF A LINE FROM EMPORIA TO LAWRENCE...OR ALONG AND EAST OF THE
KANSAS TURNPIKE. THE THREAT FOR SEVERE WEATHER WILL BE ANYTIME
TODAY BEFORE 8 PM THIS EVENING. ISOLATED TORNADOES ARE THE MAIN
SEVERE WEATHER HAZARD TODAY.

A NEARLY STATIONARY BOUNDARY EXTENDS ACROSS NORTHEAST KANSAS
TODAY. TO THE SOUTH OF THE BOUNDARY...THE ATMOSPHERE IS WARM AND
VERY HUMID. DUE TO FAVORABLE LOW LEVEL SHEAR NEAR THIS
BOUNDARY...AND AN INCREASINGLY UNSTABLE AIRMASS THIS
AFTERNOON...AN ISOLATED SUPERCELL AND ASSOCIATED TORNADO THREAT
MAY DEVELOP OVER EAST CENTRAL KANSAS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW CREEKS AND RIVERS MAY CONTINUE TO FLOOD INTO THE
WEEKEND...ESPECIALLY IN PORTIONS OF EAST CENTRAL KANSAS WHERE THE
REMNANTS OF HURRICANE IKE COULD BRING ADDITIONAL MODERATE AMOUNTS
OF RAIN.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS EAST CENTRAL KANSAS TODAY.

BOUSTEAD

In the hours before

Local storm report, Sep 12, 9:28 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
928 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLOOD            HARTFORD                38.31N 95.96W
09/12/2008                   LYON               KS   TRAINED SPOTTER

            4.40 INCHES OF RAIN IN LAST 24 HOURS. COUNTY ROAD 110
            UNDERWATER.

&&

JL
Local storm report, Sep 12, 9:43 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
943 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLASH FLOOD      EMPORIA                 38.40N 96.18W
09/12/2008                   LYON               KS   LAW ENFORCEMENT

            WATER QUICKLY FLOWING OVER ROAD 155. SOUTH OF HIGHWAY 99.

&&

JL
Local storm report, Sep 12, 11:08 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1108 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HEAVY RAIN       4 WNW OLPE              38.28N 96.24W
09/12/2008  M3.80 INCH       LYON               KS   TRAINED SPOTTER

            FELL IN 12 HOURS.

&&

JL
Local storm report, Sep 12, 11:31 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1131 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       SSE OLPE                38.26N 96.16W
09/12/2008  M4.25 INCH       LYON               KS   TRAINED SPOTTER

            24 HOUR RAINFALL

&&

JL
Local storm report, Sep 12, 11:36 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1136 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       4 SSE OLPE              38.22N 96.14W
09/12/2008  M4.50 INCH       LYON               KS   TRAINED SPOTTER

            RAINFALL SINCE 5PM OF PREVIOUS EVENING.

&&

JL
Local storm report, Sep 12, 12:50 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     HEAVY RAIN       5 SW HARVEYVILLE        38.73N 96.01W
09/12/2008  M3.00 INCH       LYON               KS   TRAINED SPOTTER

            12 HOUR RAINFALL.

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:00 PM CDTAreal Flood AdvisoryTOPCloud, Republic2 hr
Sep 11, 8:52 PM CDTFlash Flood WarningTOPCloud3 hr
Sep 11, 10:40 PM CDTAreal Flood AdvisoryTOPClay, Cloud, Ottawa110 min
Sep 12, 5:18 AM CDTAreal Flood WarningTOPAnderson, Coffey, Lyon4 hr
Sep 12, 8:59 AM CDTFlash Flood WarningTOPLyon4 hr
Sep 12, 9:03 AM CDTAreal Flood WarningTOPAnderson, Coffey6 hr
Sep 12, 9:15 AM CDTRiver Flood WarningTOPCloud29 hr
Sep 12, 9:56 AM CDTRiver Flood WarningTOPFranklin3 days
Sep 12, 9:56 AM CDTRiver Flood WarningTOPAnderson, Franklin57 hr
Sep 12, 10:45 AM CDTAreal Flood AdvisoryTOPDouglas, Jackson, Jefferson, Shawnee2 hr
Sep 12, 10:55 AM CDTAreal Flood WarningTOPOsage2 hr
Sep 12, 11:12 AM CDTAreal Flood AdvisoryTOPDickinson, Geary, Morris, Pottawatomie, Riley2 hr
Sep 12, 12:59 PM CDTAreal Flood WarningTOPLyon2 hr
Sep 12, 2:10 PM CDTRiver Flood WarningTOPLyon5 days
Sep 12, 2:10 PM CDTRiver Flood WarningTOPCoffey, Lyon6 days
Sep 12, 2:42 PM CDTRiver Flood WarningTOPFranklin, Osage54 hr
Sep 12, 3:01 PM CDTAreal Flood AdvisoryTOPBrown119 min
Sep 12, 3:43 PM CDTAreal Flood WarningTOPLyon3 hr
Sep 12, 4:11 PM CDTAreal Flood WarningTOPCoffey, Douglas, Franklin, Osage12 hr
Sep 12, 4:27 PM CDTTornado WarningTOPDouglas48 min
Sep 12, 5:14 PM CDTTornado WarningTOPDouglas28 min
Sep 12, 5:34 PM CDTAreal Flood WarningTOPJefferson3 hr
Sep 12, 6:29 PM CDTAreal Flood WarningTOPLyon3 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.